This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters To the Editor

A Case of Venous Thromboembolism Probably Associated With Hyperprolactinemia After the Addition of Olanzapine to Typical Antipsychotics

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: Whereas there are numerous reports of venous thromboembolic complications in patients treated with typical antipsychotics, especially chlorpromazine, only a few cases of thromboembolisms associated with atypical antipsychotics such as olanzapine and quetiapine are documented.1 We report a case in which augmentation with olanzapine to alleviate chronic psychotic symptoms accompanied by intermittent manic episodes led to pulmonary thromboembolism. Since analysis of the physical condition of the patient revealed no well-known risk factor for thromboembolism, we speculate that hyperprolactinemia induced by olanzapine augmentation may be, at least in part, involved in the pathogenesis of thromboembolism.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 65

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders